Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long will skin rashes caused by Augmentin last?

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 13666 Questions

default
Posted on Thu, 26 Jul 2018 in Asthma and Allergy
Question: I took augmentum for an infected tooth for a week. I got a skin rash similar to hives. They itch and
do not seem to be going away. I stopped taking the augmentum about a week and a half ago but still
have the rash. I have no other symtoms. The dentist gave me something else to take, but I wouldn't
take it because he said that the symtoms could be worse. When I got that prescription, it said many
things and one statement" hardly ever fatal" alarmed me.
How long do you think this rash will last.
doctor
Answered by Dr. Kaushal Bhavsar 44 minutes later
Brief Answer:
You are mostly having delayed allergic reaction.

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.

Augmentin is having Amoxicillin and Clavulanic acid.
Amoxicillin can cause this type of allergic skin reactions.
It can also cause delayed allergic reaction which lasts for 1-2 months.
So your skin lesions may last for 1-2 months.
You can take Montelukast (anti-allergic) and Levocetirizine (antihistamine) tablet 10 mg once daily.
Also, you may apply Mometasone cream on the lesion.
These will definitely help you.

And no need to worry much as these lesions are neither very serious nor fatal. So, this is the reason why your doctor wrote that sentence.

Hope I have solved your query. I will be happy to help you further.
Wish you good health.
Thanks.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on